MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/26/2024.D4: batch #330c83.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tlc10 device was received with no apparent damaged and with a reload reload loaded in the device.The cartridge reload had the proximal 13 drivers up with 18 protruding staples and 3 staples were noted to be missing scattered along the staple line.The device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete, and the staples meet the staple form release criteria.The device opened and closed as expected.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of an automated vision system to ensure staples presence; the swing tab is present and unlocked.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.Although no conclusion could be reached on the cause of the reported event of "difficult to open", the instructions for use do contain the following caution: place the instrument across the tissue for transection or into the lumen to form an anastomosis.For instruments with no knife, place the instrument across the tissue to be stapled.With the alignment/locking lever in the completely opened position, join the instrument halves together by aligning from either the front, center or back of the instrument.To adjust tissue on the forks before firing, move the alignment/locking lever to the intermediate position.This allows maneuvering of the tissue while the instrument halves are joined.Close the alignment/locking lever completely when the tissue is properly in place.To fire the linear cutter, place the thumb on the firing knob and two fingers on the shoulders of the linear cutter.Fire the instrument by pushing the firing knob completely forward.Completely return the firing knob to the original ¿return knob here¿ position.Separate the instrument halves by opening the alignment/locking lever and remove the instrument.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 330c83, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device tlc10 lot number a9da3d and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an open colectomy, surgeon used tlc10 for the colo resection he fired the staple after 15 second, it stuck in the middle and cannot push complete.He tried to complete the fire but it failed.At the end, he has to force to open and the staple still intact in the tlc10.He opened another tlc10 and completed the case.The surgery was delayed 10 minutes.The procedure was successfully completed.There were no patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18785145
Report Number3005075853-2024-01619
Device Sequence Number18100977
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public10705036003120
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC10
Device Lot NumberA9DA3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown